MAUDE Adverse Event Report: CORDIS CASHEL TRAPEASE PVCF BRACH 90CM CSI; CATHETER, INTRAVASCULAR, DIAGNOSTIC

CORDIS CASHEL TRAPEASE PVCF BRACH 90CM CSI; CATHETER, INTRAVASCULAR, DIAGNOSTIC
Model Number 466P306BU
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Codes Coagulation Disorder (1779); Occlusion (1984)
Date of Event 05/24/2016
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
This is an updated report for report 9616099-2016-00383 to include additional information.The product was not returned for analysis.Device history record (dhr) review was conducted and the product met quality requirements for product acceptance.Additional information is pending and will be submitted within 30 days upon receipt.
 
Event or Problem Description
As indicated in a legal brief, the patient underwent placement of trapease vena cava filter.The filter subsequently malfunctioned and caused injury and damages to the patient, including, but not limited to, blood clots, clotting and occlusion of ivc filter.As a direct and proximate result of these malfunctions, the patient suffered life-threatening injuries and damages, and required extensive medical care and treatment.As a further proximate result, the patient has suffered and will continue to suffer significant medical expenses, and pain and suffering, and other damages.
 
Additional Manufacturer Narrative
As reported, the patient underwent placement of trapease vena cava filter.The filter subsequently malfunctioned and caused injury and damages to the patient, including, but not limited to, blood clots, clotting and occlusion of ivc filter.As a direct and proximate result of these malfunctions, the patient suffered life-threatening injuries and damages, and required extensive medical care and treatment.As a further proximate result, the patient has suffered and will continue to suffer significant medical expenses, and pain and suffering, and other damages.The product was not returned for analysis.A review of the device history record revealed no anomalies during the manufacturing and inspection processes that can be associated with the reported complaint.The trapease vena cava filter is indicated for use in the prevention of recurrent pulmonary embolism (pe) via percutaneous placement in the vena cava for patients in which anticoagulants are contraindicated, anticoagulant therapy for thromboembolic disease has failed, emergency treatment following massive pulmonary embolism where anticipated benefits of conventional therapy are reduced or for chronic, recurrent pulmonary embolism where anticoagulant therapy has failed, or is contraindicated.The purpose of a vena cava filter is to catch thrombus from the lower extremities as it travels along normal blood flow patterns up towards the heart.Blood clots and occlusion of the ivc filter does not represent a device malfunction.Clinical factors that may have influenced the event include patient, pharmacological and lesion characteristics.Based on the minimal information provided, it is not possible to draw a clinical conclusion or determine a root cause for the reported event.Given the limited information available for review at this time, there is nothing to suggest that the reported event is related to the design, manufacturing process or implantation of the device; therefore no corrective action will be taken.Should additional information become available, the file will be updated accordingly.

Brand Name
TRAPEASE PVCF BRACH 90CM CSI
Common Device Name
CATHETER, INTRAVASCULAR, DIAGNOSTIC
Manufacturer (Section D)
CORDIS CASHEL
cahir road
cashel, tipperary
EI 
MDR Report Key7050252
Report Number9616099-2017-01603
Device Sequence Number1079586
Product Code DQO
UDI-Device Identifier20705032009475
UDI-Public20705032009475
Combination Product (Y/N)N
Initial Reporter StateOH
Initial Reporter CountryUS
PMA/510(K) Number
K020316
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2015
Reporter Type Manufacturer
Report Source other
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 12/06/2017
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date07/31/2017
Device Model Number466P306BU
Device Catalogue Number466P306BU
Device Lot Number17085829
Was Device Available for Evaluation? No
Distributor Facility Aware Date10/24/2017
Initial Date Received by Manufacturer 10/24/2017
Supplement Date Received by Manufacturer11/21/2017
Initial Report FDA Received Date11/21/2017
Supplement Report FDA Received Date12/06/2017
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;